OMG UPDATE: Question? Answer.

Updated on Monday, March 10

#6083

QUESTION: To ladies:
Does being on the birth control make you emotionally and mentally vulnerable? Thinking about quitting it due to these problems.

19 comments

  1. Not significantly more than usual, but yes it is a side effect for a lot of women. You could also talk to your doctor about it, they might switch you to a different pill with a different balance of hormones.

    ReplyDelete
  2. I found it made me depressed.
    I quit it (for numerous reasons) and I feel a lot better.

    ReplyDelete
  3. I feel like I have no sex drive, but I've been on the pill for years and this happened quite suddenly. Not sure if it's due to the pill or not.

    ReplyDelete
  4. Have you tried Alesse? Apparently it's supposed to have less side effects than other pills.

    ReplyDelete
    Replies
    1. 1 here, that's what I'm on and the only side effects I have are lighter periods and bigger boobs :P

      Delete
    2. That's what I'm on as well. Lighter and less painful periods for sure. No changes in the boobs unfortunately :( Other than that it's pretty great. My sex drive and moods aren't affected whatsoever.

      Delete
    3. On Alesse as well. It's very low dosage. No emotional/mental issues. Bigger boobs is a plus as well. Unfortunately, weight gain and a lot of bleeding...

      Delete
  5. Was on alesse since i was 15...after about 5 years I started to gain weight, experience vaginal dryness, loss of sex drive etc... best thing I ever did was quit the pill but it has taken me almost 3 years to return my body to a hormonally balanced state. I did notice my sex drive and vaginal dryness almost immediately improve, but my mood and weight have only started to improve once I finally got my estrogen levels to drop.

    ReplyDelete
    Replies
    1. I'm on Yasmin, but this is happening to me! I've been on it for about 8 years and I've been fine until now.
      Dryness, and almost zero sex drive.

      I'm thinking of going off the pill, but I don't know if we can go back to condoms :p

      Delete
  6. The only birth control you need is THE LORD JESUS CHRIST

    ReplyDelete
    Replies
    1. Or Crocs. Crocs work, too.

      Delete
    2. You said it, 6a. +1

      Delete
  7. My current birth control pill makes me moody. I'm sticking with it for now since the previous brands I've tried made me really nauseous. It's the lesser of two evils for me.

    ReplyDelete
  8. I'm using mirena and it's the only real birth control I've been on. No mental/emotional changes as far as I'm aware but it's also a very small dose of hormone compared to the pill.

    ReplyDelete
  9. For me, Alesse made me ridiculously moddy and depressive and I would just cry all the time. Switching to Tricyclen is the best decision I ever made, although being completely off BC would probably be my best bet.

    ReplyDelete
  10. If you have been on a pill for some time changes in weight/ mood may just be your body changing. Not related to the pill at all.

    ReplyDelete
  11. I've been on the pill for almost one year. For me it has been the opposite. I used to be really moody and snappy but now I'm fine. I barely get cramps and my lower back has stopped hurting every time I'm on my period. It really just depends.

    ReplyDelete
  12. if your less than 6 months in maybe wait it out...i was super emotional for the first couple months but then it settled out. Hmm never thought it could affect sex drive but i'm thinking that may be a contributing factor

    ReplyDelete